MAUDE Adverse Event Report: COLOPLAST A/S URETERIC INTERVENTIONAL CATHETER; URETERAL CATHETER

COLOPLAST A/S URETERIC INTERVENTIONAL CATHETER; URETERAL CATHETER
Catalog Number ACP405
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.B3: unknown date.
 
Event or Problem Description
According to the available information, the guide wire in the ureteral stent was incorrectly shaped.Typically, the end is shaped into a loop.In this case, the end is pointed and sharp-edged and the doctor pricked his right thumb when pulling out the catheter.The doctor's injury was repaired.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found none regarding the lot number 10084234.On the picture received, we can see that the metallic loop of the mandrel was broken.According to the information received no other case was known.As a reminder in our ifu sh4033 in warnings and precautions paragraph: "please check the integrity of the device before using this device" and "do not use if the device is damaged".On may 2025, we received the packaging site investigation which conclude: "we could not find any non-conformity regarding this item from the past regarding damage issue.We sorted out lot 9877050 which was available on stock and we also could not find any non-conformity.We tried to recreate the failure on the machine and also by handling the material and we could not do it with normal process.It is also stated in our production procedure, that damaged raw material is not accepted and the operators are handling and inspecting the products according to that.Based on our investigation, the issue did not occured at our site." no root cause could be found about this issue.According to the information known quality database was checked and revealed no anomaly in relation to the describe defect.A similar case study was performed based on ureteric product with defect metallic mandrel broken, between april 2021 and april 2025, no similar case was found a rmf evaluation was also performed based on (b)(4) - risk identified 11200b (hazardous situation: catheter cannot be used).The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art level.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.
 
Event or Problem Description

Brand Name
URETERIC INTERVENTIONAL CATHETER
Common Device Name
URETERAL CATHETER
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21805066
Report Number9610711-2025-00069
Device Sequence Number20725086
Product Code EYB
UDI-Device Identifier03600040966624
UDI-Public3600040966624
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberACP405
Device Lot Number10084234_ACP4054002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown